Alert archive / Nevada / Winter Weather Advisories in 2021
Winter Weather Advisory 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter weather advisory at Dec 7, 2021, 1:20 PM PST for Clark County, Lincoln County, Nye County, Nevada. It took effect at Dec 9, 2021, 4:00 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2021, 1:20 PM PST (21:20 UTC)
- In effect from
- Dec 9, 2021, 4:00 AM PST
- Expired
- Dec 9, 2021, 10:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2810 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
333 WWUS45 KVEF 072120 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 120 PM PST Tue Dec 7 2021 NVZ018-019-080930- /O.NEW.KVEF.WW.Y.0009.211209T1200Z-211210T0200Z/ Sheep Range-Spring Mountains-Red Rock Canyon- Including Hayford Pk 120 PM PST Tue Dec 7 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 6 PM PST THURSDAY ABOVE 6000 FEET... * WHAT...Snow expected above 6000 feet. Total snow accumulations of up to 7 inches. Winds gusting as high as 40 mph. * WHERE...Sheep Range and Spring Mountains-Red Rock Canyon. * WHEN...From 4 AM to 6 PM PST Thursday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS...Travel on Kyle and Lee Canyon roads will become difficult and chain restrictions may be required. PRECAUTIONARY/PREPAREDNESS ACTIONS... Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ NVZ015-080930- /O.NEW.KVEF.WW.Y.0009.211209T1200Z-211210T0600Z/ Lincoln County- 120 PM PST Tue Dec 7 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY ABOVE 6000 FEET... * WHAT...Snow expected above 6000 feet. Total snow accumulations of 3 to 7 inches. * WHERE...Lincoln County. * WHEN...From 4 AM to 10 PM PST Thursday. * IMPACTS...Travel could be very difficult. * ADDITIONAL DETAILS...Travel along Highway 93 north of Pioche and State Route 319 west of Panaca, including Panaca Summit, will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
6 follow-up statements
535 WWUS45 KVEF 080929 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 129 AM PST Wed Dec 8 2021 NVZ018-019-082200- /O.CON.KVEF.WW.Y.0009.211209T1200Z-211210T0200Z/ Sheep Range-Spring Mountains-Red Rock Canyon- Including Hayford Pk 129 AM PST Wed Dec 8 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM PST THURSDAY ABOVE 6000 FEET... * WHAT...Snow expected above 6000 feet. Total snow accumulations of up to 7 inches. Winds gusting as high as 45 mph. * WHERE...Spring Mountains-Red Rock Canyon and Sheep Range. * WHEN...From 4 AM to 6 PM PST Thursday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS...Travel on Kyle and Lee Canyon roads will become difficult and chain restrictions may be required. PRECAUTIONARY/PREPAREDNESS ACTIONS... Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ NVZ015-082200- /O.CON.KVEF.WW.Y.0009.211209T1200Z-211210T0600Z/ Lincoln County- 129 AM PST Wed Dec 8 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY ABOVE 6000 FEET... * WHAT...Snow expected above 6000 feet. Total snow accumulations of 3 to 7 inches. * WHERE...Lincoln County. * WHEN...From 4 AM to 10 PM PST Thursday. * IMPACTS...Travel could be very difficult. * ADDITIONAL DETAILS...Travel along Highway 93 north of Pioche and State Route 319 west of Panaca, including Panaca Summit, will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
099 WWUS45 KVEF 082157 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 157 PM PST Wed Dec 8 2021 NVZ018-019-091100- /O.CON.KVEF.WW.Y.0009.211209T1200Z-211210T0200Z/ Sheep Range-Spring Mountains-Red Rock Canyon- Including Hayford Pk 157 PM PST Wed Dec 8 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM PST THURSDAY ABOVE 6000 FEET... * WHAT...Snow expected above 6000 feet. Total snow accumulations of 3 to 7 inches. Winds gusting as high as 45 mph. * WHERE...Spring Mountains-Red Rock Canyon and Sheep Range. * WHEN...From 4 AM to 6 PM PST Thursday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS...Travel on Kyle and Lee Canyon roads will become difficult and chain restrictions may be required. PRECAUTIONARY/PREPAREDNESS ACTIONS... Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ NVZ015-091100- /O.CON.KVEF.WW.Y.0009.211209T1200Z-211210T0600Z/ Lincoln County- 157 PM PST Wed Dec 8 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY ABOVE 6000 FEET... * WHAT...Snow expected above 6000 feet. Total snow accumulations of 3 to 7 inches. * WHERE...Lincoln County. * WHEN...From 4 AM to 10 PM PST Thursday. * IMPACTS...Travel could be very difficult. * ADDITIONAL DETAILS...Travel along Highway 93 north of Pioche and State Route 319 west of Panaca, including Panaca Summit, will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
869 WWUS45 KVEF 091034 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 234 AM PST Thu Dec 9 2021 NVZ018-019-100200- /O.CON.KVEF.WW.Y.0009.211209T1200Z-211210T0200Z/ Sheep Range-Spring Mountains-Red Rock Canyon- Including Hayford Pk 234 AM PST Thu Dec 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING ABOVE 6000 FEET... * WHAT...Snow expected above 6000 feet. Total snow accumulations of 3 to 7 inches. Winds gusting as high as 45 mph. * WHERE...Spring Mountains-Red Rock Canyon and Sheep Range. * WHEN...Through 6 PM PST today. Most snow is likely to fall after 8 AM. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS...Travel on Kyle and Lee Canyon roads will become difficult and chain restrictions may be required. PRECAUTIONARY/PREPAREDNESS ACTIONS... Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ NVZ015-100200- /O.CON.KVEF.WW.Y.0009.211209T1200Z-211210T0600Z/ Lincoln County- 234 AM PST Thu Dec 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 6000 FEET... * WHAT...Snow expected above 6000 feet. Total snow accumulations of 3 to 7 inches. * WHERE...Lincoln County. * WHEN...Through 10 PM PST today. * IMPACTS...Travel could be very difficult. * ADDITIONAL DETAILS...Travel along Highway 93 north of Pioche and State Route 319 west of Panaca, including Panaca Summit, will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
203 WWUS45 KVEF 092136 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 136 PM PST Thu Dec 9 2021 NVZ018-019-100200- /O.CON.KVEF.WW.Y.0009.000000T0000Z-211210T0200Z/ Sheep Range-Spring Mountains-Red Rock Canyon- Including Hayford Pk 136 PM PST Thu Dec 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING ABOVE 6000 FEET... * WHAT...Snow above 6000 feet with accumulations up to two inches. Winds gusting as high as 55 mph. * WHERE...Spring Mountains-Red Rock Canyon and Sheep Range. * WHEN...Until 6 PM PST this evening. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ NVZ015-100200- /O.CON.KVEF.WW.Y.0009.000000T0000Z-211210T0600Z/ Lincoln County- 136 PM PST Thu Dec 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 6000 FEET... * WHAT...Snow above 6000 feet. Additional snow accumulations of up to 3 inches. * WHERE...Lincoln County. * WHEN...Until 10 PM PST this evening. * IMPACTS...Plan on slippery road conditions especially on the higher passes, which include Pioche Summit and Oak Springs Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
291 WWUS45 KVEF 100145 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 545 PM PST Thu Dec 9 2021 NVZ018-019-100245- /O.EXP.KVEF.WW.Y.0009.000000T0000Z-211210T0200Z/ Sheep Range-Spring Mountains-Red Rock Canyon- Including Hayford Pk 545 PM PST Thu Dec 9 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING ABOVE 6000 FEET... The heaviest precipitation has moved out of the area and only light snow or flurries with minimal impacts is expected through the remainder of the evening. Therefore the Winter Weather Advisory has been allowed to expire. $$ NVZ015-100545- /O.CON.KVEF.WW.Y.0009.000000T0000Z-211210T0600Z/ Lincoln County- 545 PM PST Thu Dec 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 6000 FEET... * WHAT...Snow above 6000 feet. Additional snow accumulations of up to 1-2 inches. * WHERE...Lincoln County. * WHEN...Until 10 PM PST this evening. * IMPACTS...Plan on slippery road conditions especially on the higher passes, which include Pioche Summit and Oak Springs Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
890 WWUS45 KVEF 100557 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 957 PM PST Thu Dec 9 2021 NVZ015-100700- /O.EXP.KVEF.WW.Y.0009.000000T0000Z-211210T0600Z/ Lincoln County- 957 PM PST Thu Dec 9 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING ABOVE 6000 FEET... Precipitation has ended and moved out of the area, and therefore the Winter Weather Advisory has been allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter weather advisory went out at Dec 7, 9:58 AM PST, 3 hours 22 minutes earlier.
Area forecast discussion, Dec 7, 9:58 AM PST, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 958 AM PST Tue Dec 7 2021 .SYNOPSIS...More active pattern expected in the coming week. Light showers or sprinkles are possible today as a weak system drops south over the area. A colder system is set to impact the area Thursday with widespread showers and snow accumulating above 5500 to 6500 feet. Well below normal temperatures will be felt Friday into the weekend. Another system is expected to arrive early next week. && .UPDATE...Long term forecast remains on track with no major changes necessary at this time. High resolution models are indicating that there may be a slight chance for a band of light showers to build in over the Las Vegas Valley and Spring Mountain area later this afternoon/evening. The highest PoPs associated with this are in the Spring Mountains. No significant impacts are expected from this band of light showers. Current water vapor imagery shows that the shortwave is located off the coast of Central California. Visible and infrared imagery show that high clouds are blanketing most of the forecast area with the thicker cloud band located in the south eastern portions of the region. Radar shows a band of showers is associated with this thicker cloud band with Kingman and Bullhead City airports currently reporting light rain. && .SHORT TERM...through tonight. Dry air in the lower levels winning out as only seen two reports of light rain so far. That being from Fort Irwin and Bishop CA weather stations. Upper low currently west of northern California progged to continue south staying offshore today. Time heights indicate airmass will stay moist above 850 mb, however lack of dynamics away from the upper low will contribute to very light showers or sprinkles for our area. Hi-res solutions have remained consistent showing the enhanced area on radar currently over northern San Bernardino, southern Clark and central Mohave Counties will gradually move south through the rest of this morning. So areas, like Las Vegas and the rest of southern Nevada which lie north of that line will probably only see some brief sprinkles at best. .LONG TERM...Wednesday through Monday. After a brief calm on Wednesday, attention turns to a potent trough digging in from the Pacific Northwest Thursday. Overall the forecast remains on track with this next feature, which will bring widespread chances of precipitation along with much colder air to follow. Precipitation chances will spread from north to south Thursday as the trough digs into the Great Basin, with heaviest precipitation amounts still favored across the Southern Great Basin, Sierra, and northwest Arizona. Colder air accompanying the storm will lead to accumulating snows above 5500 feet through the day, especially in the mountains of Lincoln County as well as the Spring Mountains and Sheep Range in Clark County. As precipitation pushes east Friday, colder air will filter in with high temperatures topping out several degrees below normal Friday afternoon. With clearing skies and decreasing winds Friday night, the first freeze of the season is a possibility for parts of the Mojave Desert valleys and the outskirts of the Las Vegas Valley. Cool but dry conditions will continue over the weekend while high pressure rebuilds over the West. However, the weather pattern promises to stay fairly active heading into next week, with a large low pressure system lurking off the west coast, possibly spreading additional precipitation chances into the region during the Monday- Tuesday time period. && .AVIATION...For McCarran...A low pressure system off the southern California Coast will keep BKN clouds with bases 6-10 kft AGL over the terminal area through this afternoon and tonight before scattering out Wednesday morning. Northeast-east wind components generally less than 7 knots can be expected the rest of the day then light southwest components this evening and overnight. For the rest of southern Nevada, northwest Arizona and southeast California...A low pressure system off the southern California Coast will keep BKN clouds with bases 8-12 kft MSL across much of the region today and tonight followed by partial clearing Wednesday morning. Bands of light precipitation will linger around southern Nevada and areas to the south at times this afternoon and overnight with some mountain obscuration possible. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Stessman SHORT TERM...Pierce LONG TERM...Outler AVIATION...Adair For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Winter Weather Advisories in Nevada, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.